Abstract nonconforming error estimates and application to boundary penalty methods for diffusion equations and time-harmonic Maxwell's equations

Abstract : We devise a novel framework for the error analysis of finite element approximations to low-regularity solutions in nonconforming settings where the discrete trial and test spaces are not subspaces of their exact counterparts}. The key is to use face-to-cell extension operators so as to give a weak meaning to the normal or tangential trace on each mesh face individually for vector fields with minimal regularity and then to prove the consistency of this new formulation by means of some recently-derived mollification operators that commute with the usual derivative operators. We illustrate the technique on Nitsche's boundary penalty method applied to a scalar diffusion equation and to the time-harmonic Maxwell's equations. In both cases, the error estimates are robust in the case of heterogeneous material properties. We also revisit the error analysis framework proposed by Gudi where a trimming operator is introduced to map discrete test functions into conforming test functions. This technique also gives error estimates for minimal regularity solutions, but the constants depend on the material properties through contrast factors.
Type de document :
Article dans une revue
Computational Methods in Applied Mathematics, De Gruyter, 2018, 18 (3), pp.451-475. 〈10.1515/cmam-2017-0058〉
Liste complète des métadonnées

Littérature citée [27 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-01563594
Contributeur : Alexandre Ern <>
Soumis le : lundi 20 novembre 2017 - 16:34:02
Dernière modification le : dimanche 23 décembre 2018 - 21:30:59
Document(s) archivé(s) le : mercredi 21 février 2018 - 16:17:17

Fichier

strang_one.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Alexandre Ern, Jean-Luc Guermond. Abstract nonconforming error estimates and application to boundary penalty methods for diffusion equations and time-harmonic Maxwell's equations. Computational Methods in Applied Mathematics, De Gruyter, 2018, 18 (3), pp.451-475. 〈10.1515/cmam-2017-0058〉. 〈hal-01563594v4〉

Partager

Métriques

Consultations de la notice

381

Téléchargements de fichiers

179